Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 2, 2021, 3:39 AM CDT for Jackson County, Wharton County, Texas. It took effect at May 2, 2021, 6:25 AM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 3:39 AM CDT (08:39 UTC)
- In effect from
- May 2, 2021, 6:25 AM CDT
- Expired
- May 3, 2021, 8:14 AM CDT
- In force
- 26 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 138 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Mustang Creek near Ganado (GNDT2). The gauge peaked at 20.45 ft at May 2, 2021, 1:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164503, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
200
WGUS44 KHGX 020839
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
339 AM CDT Sun May 2 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
West Mustang Creek near Ganado affecting Wharton and Jackson
Counties.
For the West Mustang Creek...including Ganado...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 345 PM CDT.
&&
TXC239-481-022045-
/O.NEW.KHGX.FL.W.0017.210502T1125Z-210503T1312Z/
/GNDT2.1.ER.210502T1125Z.210502T1800Z.210503T0112Z.NO/
339 AM CDT Sun May 2 2021
The National Weather Service in League City has issued a
* Flood Warning for
the West Mustang Creek near Ganado.
* Until Monday morning.
* At 2:45 AM CDT Sunday the stage was 19.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 20.4 feet this afternoon. It will then fall
below flood stage this evening.
* Impact...At 20.0 feet, Minor lowland flooding begins.
* Flood History...This crest compares to a previous crest of 20.3
feet on 02/13/1992.
&&
LAT...LON 2918 9636 2907 9642 2903 9642 2903 9652
2907 9652 2918 9646
$$3 follow-up statements
781
WGUS44 KHGX 021412
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
912 AM CDT Sun May 2 2021
...The Flood Warning is extended for the following rivers in Texas...
West Mustang Creek near Ganado affecting Wharton and Jackson
Counties.
Sandy Creek near Cordele affecting Wharton, Jackson and Colorado
Counties.
For the West Mustang Creek...including Ganado...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
TXC239-481-030215-
/O.EXT.KHGX.FL.W.0017.000000T0000Z-210503T2136Z/
/GNDT2.1.ER.210502T1105Z.210503T0000Z.210503T0936Z.NO/
912 AM CDT Sun May 2 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the West Mustang Creek near Ganado.
* Until Monday afternoon.
* At 8:45 AM CDT Sunday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 AM CDT Sunday was 20.3 feet.
* Forecast...The river is expected to rise to a crest of 21.1 feet
this evening. It will then fall below flood stage late tonight.
* Impact...At 21.0 feet, Moderate lowland flooding begins as water
reaches the bottom concrete of the Highway 59 bridge. Secondary
roads near the river are inundated and closed and livestock in the
floodplain are threatened.
* Flood History...This crest compares to a previous crest of 21.3
feet on 09/20/1979.
&&
LAT...LON 2918 9636 2907 9642 2903 9642 2903 9652
2907 9652 2918 9646
$$
TXC089-239-481-030215-
/O.EXT.KHGX.FL.W.0009.210502T1412Z-210503T2034Z/
/CODT2.1.ER.210502T1133Z.210503T0000Z.210503T0834Z.NO/
912 AM CDT Sun May 2 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Sandy Creek near Cordele.
* From this morning to Monday afternoon.
* At 8:15 AM CDT Sunday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 AM CDT Sunday was 18.2 feet.
* Forecast...The river is expected to rise to a crest of 18.9 feet
this evening. It will then fall below flood stage late tonight.
* Impact...At 19.0 feet, Moderate lowland flooding begins. Several
roads and bridges in the floodplain are flooded and dangerous and
livestock in the floodplain are threatened.
* Flood History...This crest compares to a previous crest of 18.5
feet on 07/06/2007.
&&
LAT...LON 2925 9644 2916 9649 2906 9652 2906 9662
2916 9659 2925 9654
$$678
WGUS84 KHGX 021848
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
148 PM CDT Sun May 2 2021
...The Flood Warning is extended for the following rivers in Texas...
West Mustang Creek near Ganado affecting Wharton and Jackson
Counties.
For the West Mustang Creek...including Ganado...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
&&
TXC239-481-030700-
/O.EXT.KHGX.FL.W.0017.000000T0000Z-000000T0000Z/
/GNDT2.1.ER.210502T1105Z.210502T1745Z.210503T0120Z.NO/
148 PM CDT Sun May 2 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the West Mustang Creek near Ganado.
* Until further notice.
* At 12:45 PM CDT Sunday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:45 PM CDT Sunday was 20.4 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 6.6 feet early Friday afternoon.
* Impact...At 20.0 feet, Minor lowland flooding begins.
* Flood History...This crest compares to a previous crest of 20.3
feet on 02/13/1992.
&&
LAT...LON 2918 9636 2907 9642 2903 9642 2903 9652
2907 9652 2918 9646
$$270
WGUS84 KHGX 030109
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
809 PM CDT Sun May 2 2021
...The Flood Warning continues for the following rivers in Texas...
Tres Palacios River near Midfield affecting Wharton and Matagorda
Counties.
West Mustang Creek near Ganado affecting Wharton and Jackson
Counties.
Lavaca River near Edna affecting Jackson County.
For the Tres Palacios River...including Midfield...Minor flooding is
forecast.
For the Lavaca River...including Edna...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 815 AM CDT.
&&
TXC239-481-031315-
/O.EXT.KHGX.FL.W.0017.000000T0000Z-210503T1314Z/
/GNDT2.1.ER.210502T1105Z.210502T1745Z.210503T0113Z.NO/
809 PM CDT Sun May 2 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the West Mustang Creek near Ganado.
* Until Monday morning.
* At 7:45 PM CDT Sunday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 PM CDT Sunday was 20.4 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 6.0 feet Friday evening.
* Impact...At 20.0 feet, Minor lowland flooding begins.
* Flood History...This crest compares to a previous crest of 20.1
feet on 07/03/2007.
&&
LAT...LON 2918 9636 2907 9642 2903 9642 2903 9652
2907 9652 2918 9646
$$
TXC239-031315-
/O.EXT.KHGX.FL.W.0010.000000T0000Z-210504T0300Z/
/EDNT2.1.ER.210503T0900Z.210503T1200Z.210503T1500Z.NO/
809 PM CDT Sun May 2 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Lavaca River near Edna.
* Until Monday evening.
* At 7:15 PM CDT Sunday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 21.1 feet tomorrow morning. It will then
fall below flood stage late tomorrow morning.
* Impact...At 21.0 feet, Minor lowland flooding begins with flow
backing through preipheral channels adjacent to the river and
reaches into sloughs and low areas.
* Flood History...This crest compares to a previous crest of 21.1
feet on 03/30/2012.
&&
LAT...LON 2908 9675 2908 9664 2886 9654 2886 9674
$$
TXC321-481-031315-
/O.EXT.KHGX.FL.W.0006.000000T0000Z-210504T0127Z/
/MTPT2.2.ER.210501T1141Z.210502T0430Z.210503T1326Z.NO/
809 PM CDT Sun May 2 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Tres Palacios River near Midfield.
* Until Monday evening.
* At 7:30 PM CDT Sunday the stage was 26.5 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:30 PM CDT Sunday was 28.1 feet.
* Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 8.9 feet Friday evening.
* Impact...At 26.0 feet, Moderate lowland flooding begins with water
well into the flood plain on the right upstream bank and within
inches of spilling over the east approach to the bridge at FM
456. The river will be almost one quarter mile wide in the
vicinity of the gage.
* Flood History...This crest compares to a previous crest of 26.5
feet on 02/09/2005.
&&
LAT...LON 2905 9609 2892 9612 2884 9610 2884 9620
2892 9622 2905 9620
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 1, 11:42 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 1, 11:42 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1142 PM CDT Sat May 1 2021
.AVIATION...
For the 02/06Z TAFs, there will continue to be a chance of SHRA and
possible TSRA development overnight with a majority of the activity
anticipated to generally be along and E of the UTS-CXO-IAH-HOU-GLS corridor
where deepest moisture and best lift will be found. Tricky forecast
for ceilings and possible fog as some drier air begins to work its way
in from the west, but for now with carry MVFR most sites. Expect to
see improving conditions tomorrow and VFR by the afternoon with some
gusty S to SSW winds. Models are insistent on MVFR and possible IFR
ceiling development tomorrow night and on into Monday morning. 42
&&
PREV DISCUSSION... /ISSUED 219 PM CDT Sat May 1 2021/
SHORT TERM [Through Sunday Night]...
Upper low situated over Big Bend area with mirrored closed surface
circulation to its east. Both are fcst to move ene and toward the
area tonight into Sunday morning then exit to the east during the
day.
Areas of mainly light to moderate rainfall across the region early
this afternoon with a lead shortwave passing thru. Limited
instability and a worked over airmass has thankfully kept rain rates
mostly in check. That said, stronger shra/tstms have developed in
the Hill Country into south Tx in advance of the sfc/upper lows and
in an area of moderate upper diffluence in association with nose of
s-n oriented jet aloft. Rain rates of 2-3"/hr have been observed in
some of that convection. This area is fcst to advance ewd toward se
Tx late this aftn into the overnight hours. PW's aoa 2" remain
situated near the Matagorda Bay area...the same general area that
saw copious amounts of precip this morning.
Guidance is mostly a split camp in regards to who sees the highest
rainfall amounts in the next 6-12 hours. Some, like TTU WRF are
again pinging our sw counties with another 3+ inches, others clip
the Brazos Valley with lesser amounts, some in between. At this
point, regardless who ends up seeing the "peak" rains, many
locations from Matagorda Bay-Katy-Conroe/Huntsville-Lake Livingston
have seen 3-7"+ the past several days and it won't take all that
much precip to cause additional flood/flash flood issues
**especially if they see some the rain rates occurring to our
west**. Think the current FF Watch configuration remains valid and
am not planning any changes.
Bulk of precip should be exiting the area before sunrise Sunday with
any lingering activity ending by late morning once swly flow aloft
fills in and atmos begins to dry out. Warm, muggy conditions will
prevail for the remainder of the day and Sunday night. 47
LONG TERM [Monday Through Saturday]...
To put it simply...Monday is going to be hot. Some locations will
see their warmest temperatures of the year thus far by breaking the
90 degree mark. These 5-8 degree above normal temperatures can be
attributed to southwesterly flow aloft providing sufficient WAA.
With 850mb temperatures ranging from 22-25 degrees Celsius on
Monday afternoon and dry air at the surface promoting mixing, high
temperatures will be able to reach the upper 80s/low 90s. This
will be another sneak peak at summer-like temperatures. A cold
front will break up the hot weather party. The GFS and NAM are a
bit more progressive with the front when compared to the ECMWF, so
I have leaned towards these models for FROPA timing. The front
enters our northwestern counties on early Tuesday morning, the
Houston metro area by the late morning, and at the coast by
Tuesday mid-afternoon. With increasing moisture and instability
out ahead of the front (PW values 1.5-2.0" and CAPE values
1500-2500 J/kg), showers and thunderstorms are expected along the
frontal boundary. The northern and eastern counties of the CWA
have higher PoPs due to more favorable jet dynamics with upper-
level divergence in the right entrance region of a jet streak.
With PW values peaking around 2", locally heavy rain is possible.
This will not be a prolonged rainfall event as the front is
expected to push off of the coast without issue. Rain chances do
linger off of the coast through Wednesday afternoon, but this is
not much of a concern for those on land.
After the front passes through, clearing skies, low-to-zero PoPs,
and seasonal temperatures are expected for the remainder of the
forecast period. High temperatures on Tuesday and Wednesday will
only reach the upper 70s/low 80s with highs in the mid 80s back by
Thursday/Friday. Overnight temperatures beginning Tuesday night will
be on the cool side as well with lows in the upper 50s/low 60s
through Thursday night. Temperatures begin to increase a bit towards
the end of the work week as high pressure moves off to the east and
brings onshore flow and WAA back to the region. Upper and mid-level
flow transition from zonal to ridging from mid-week to late-week, so
have left PoPs out of the forecast through Saturday. A pleasant
period of dry weather awaits us following FROPA on Tuesday.
Batiste
MARINE...
Moderate easterly winds will transition over to southerly and
persist through tonight. As showers/thunderstorms move through the
coastal waters, some may be accompanied with high wind gusts up to
30-35 knots. Have already seen wind gusts of 35 knots in Matagorda
Bay this afternoon. Strong rip currents are expected to continue
into Sunday morning. Advisory conditions are expected to persist
into early Sunday morning. This is when winds will become
southwesterly as low pressure develops in north Texas. Offshore seas
will begin to increase with 5-6 foot seas expected by Sunday night.
Southerly to southwesterly winds on Sunday night/Monday morning may
become moderate with a tightening pressure gradient, but will
decrease on Monday afternoon. The next cold front pushes through the
coastal waters on Tuesday evening/night. Showers and thunderstorms
will be along the frontal boundary with lingering precipitation
expected into Wednesday afternoon off of the coast. Moderate
northeasterly to easterly winds will prevail in the wake of this
front through early Wednesday morning before winds begin to
decrease. Offshore flow is expected to prevail through Friday.
Batiste
HYDROLOGY...
Several creeks/rivers are above or near flood stage across the area.
Additional rainfall will lead to further rises on area watersheds.
47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 65 84 71 89 67 / 70 20 10 0 30
Houston (IAH) 68 84 71 90 72 / 70 20 10 0 10
Galveston (GLS) 71 78 74 85 74 / 80 30 10 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 AM CDT Sunday for the following zones:
Austin...Brazoria Islands...Brazos...Burleson...Coastal
Brazoria...Coastal Jackson...Coastal Matagorda...Colorado...
Fort Bend...Grimes...Houston...Inland Brazoria...Inland
Harris...Inland Jackson...Inland Matagorda...Madison...
Matagorda Islands...Montgomery...Northern Liberty...Polk...
San Jacinto...Trinity...Walker...Waller...Washington...
Wharton.
GM...NONE.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:42 PM CDT | River Flood Warning | HGX | Montgomery | 53 hr |
| May 1, 9:42 PM CDT | River Flood Warning | HGX | Harris, Liberty, Montgomery | 5 days |
| May 1, 9:51 PM CDT | Areal Flood Advisory | HGX | Montgomery | 12 hr |
| May 2, 3:42 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 5 hr |
| May 2, 3:42 AM CDT | Small Craft Advisory | HGX | 8 hr | |
| May 2, 8:22 AM CDT | Beach Hazards Statement | HGX | Brazoria, Galveston, Matagorda | 13 hr |
| May 2, 11:08 AM CDT | Areal Flood Advisory | HGX | Waller | 7 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.